Ondansetron in nausea and vomiting induced by spinal morphine

Sebastiano Mercadante, Monica Sapio, Roberto Serretta

Research output: Contribution to journalArticlepeer-review

Abstract

Nausea and vomiting induced by opioids are relatively frequent in advanced cancer patients, although other factors may play a role. These effects, which tend to disappear after repeated dosing, can usually be controlled with antiemetic drugs, including metoclopramide, haloperidol, and phenothiazines. Occasionally, nausea and vomiting persist, in spite of the prolonged administration of the antiemetic treatment. We report a patient who had nausea and vomiting that was resistant to common antiemetic treatments, change in opioid drugs, and change in route of administration, and who had a complete and immediate response to parenteral or oral ondansetron.

Original languageEnglish
Pages (from-to)259-262
Number of pages4
JournalJournal of Pain and Symptom Management
Volume16
Issue number4
DOIs
Publication statusPublished - Oct 1998

Keywords

  • Nausea and vomiting
  • Ondansetron
  • Opioids
  • Palliative care

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine
  • Clinical Neurology
  • Neurology
  • Nursing(all)

Fingerprint Dive into the research topics of 'Ondansetron in nausea and vomiting induced by spinal morphine'. Together they form a unique fingerprint.

Cite this